Fact or Myth

Fact or Myth: Is Bright Yellow Urine From Vitamin B Harmless? (Video)

Read the full written guide: Fact or Myth: Is Bright Yellow Urine From Vitamin B Harmless? →

Ever wonder why your urine turns a vivid yellow after taking a B-complex? This video explains the science behind riboflavin, why the colour change is usually harmless, and what signs mean you should see a doctor. We break down the difference between a vitamin side effect and a urinary infection, give quick tips on checking supplement labels, and share the one key takeaway you can use today. This isn’t medical advice, always consult a professional for health concerns.

Show the full transcript

Transcript

Bright yellow pee after vitamins? Is it harmless?

Bright yellow pee after vitamins? Is it harmless?

Bright Yellow Urine Myth

Here's the short, honest answer, and one tip most people miss.

Why B2 changes colour

Riboflavin, or vitamin B2, dissolves in water. High doses are flushed out, turning urine a vivid yellow. The easiest clue is to check the supplement label for riboflavin or B2. The colour change is harmless and fades once the excess is cleared.

Is it harmful?

Experts say there’s no known toxicity from large amounts of riboflavin, and no official upper intake limit exists. The bright shade is just the vitamin being excreted, not a sign of danger. Even high doses are cleared quickly, so you won’t build up harmful levels.

Infection vs vitamin

A urinary infection brings more than colour. Look for pain or burning when you pee, frequent trips, cloudy or bloody urine, fever, or back pain under the ribs. A simple urine test can confirm an infection if you’re unsure.

Older adults need help

If you’re 65 or older and notice these symptoms, call your doctor or NHS 111 promptly, especially if you have other health issues.

Kids need urgent help

Any child 15 or younger with urine changes should get urgent advice, not just wait.

Check the label

Before worrying, open the bottle and see if riboflavin or B2 is listed. If the bright yellow showed up the same day you started a new B-complex, the vitamin is likely the cause. Keep drinking water to stay hydrated.

The one thing to remember

The key takeaway: bright yellow urine from high-dose B2 is generally harmless, but if you also have pain, blood, fever, or back discomfort, call a doctor. Don’t stop any medication just because of colour.

Like, subscribe and comment

Useful? Like and subscribe, and tell us in the comments what we should check next.

Read the full guide

The full guide is on thecareonline.com. General information only, so check with your doctor for your own case.

Nothing on The Care Online is medical advice. Traditional practices are described as tradition, not as fact. Take a persistent or serious concern to a qualified professional. See how videos and posts are made on our methodology page.